Advanced Search
Article Contents
Article Contents

Asymptotics of ODE's flow on the torus through a singleton condition and a perturbation result. Applications

  • *Corresponding author: Marc Briane

    *Corresponding author: Marc Briane 
Abstract Full Text(HTML) Related Papers Cited by
  • This paper deals with the long time asymptotics of the flow $ X $ solution to the vector-valued ODE: $ X'(t, x) = b(X(t, x)) $ for $ t\in \mathbb{R} $, with $ X(0, x) = x $ a point of the torus $ Y_d $. We assume that the vector field $ b $ reads as $ \rho\, \Phi $, where $ \rho $ is a non negative regular function and $ \Phi $ is a non vanishing regular vector field in $ Y_d $. In this work, the singleton condition means that the Herman rotation set $ {\mathsf{C}}_b $ composed of the average values of $ b $ with respect to the invariant probability measures for the flow $ X $ is a singleton $ \{\zeta\} $. This first allows us to obtain the asymptotics of the flow $ X $ when $ b $ is a nonlinear current field. Then, we prove a general perturbation result assuming that $ \rho $ is the uniform limit in $ Y_d $ of a positive sequence $ (\rho_n)_{n\in \mathbb{N}} $ satisfying $ \rho\leq\rho_n $ and $ {\mathsf{C}}_{\rho_n\Phi} $ is a singleton $ \{\zeta_n\} $. It turns out that the limit set $ {\mathsf{C}}_b $ either remains a singleton, or enlarges to the closed line segment $ [0_{ \mathbb{R}^d}, \lim_n\zeta_n] $ of $ \mathbb{R}^d $. We provide various corollaries of this result according to the positivity or not of some weighted harmonic means of $ \rho $. These results are illustrated by different examples which highlight the alternative satisfied by $ {\mathsf{C}}_b $. Finally, the singleton condition allows us to homogenize the linear transport equation induced by the oscillating velocity $ b(x/{\varepsilon}) $.

    Mathematics Subject Classification: Primary: 34E10, 35B27; Secondary: 37C10.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] G. Alessandrini and V. Nesi, Univalent $\sigma$-harmonic mappings, Arch. Rational Mech. Anal., 158 (2001), 155-171.  doi: 10.1007/PL00004242.
    [2] Y. AmiratK. Hamdache and A. Ziani, Homogénéisation d'équations hyperboliques du premier ordre et application aux écoulements miscibles en milieu poreux, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 397-417.  doi: 10.1016/s0294-1449(16)30317-1.
    [3] Y. AmiratK. Hamdache and A. Ziani, Homogénéisation par décomposition en fréquences d'une équation de transport dans $ \mathbb{R}^n$, C. R. Acad. Sci. Paris Sér. I Math., 312 (1991), 37-40. 
    [4] Y. AmiratK. Hamdache and A. Ziani, Homogenisation of parametrised families of hyperbolic problems, Proc. Roy. Soc. Edinburgh Sect. A, 120 (1992), 199-221.  doi: 10.1017/S0308210500032091.
    [5] C. BaesensJ. GuckenheimerS. Kim and R. S. MacKay, Three coupled oscillators: Mode-locking, global bifurcations and toroidal chaos, Phys. D, 49 (1991), 387-475.  doi: 10.1016/0167-2789(91)90155-3.
    [6] A. Bensoussan, J.-L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures, Studies in Mathematics and its Applications, 5, North-Holland Publishing Co., Amsterdam-New York, 1978.
    [7] Y. Brenier, Remarks on some linear hyperbolic equations with oscillatory coefficients, Proceedings of the Third International Conference on Hyperbolic Problems, (Uppsala 1990) Vol. I, II, Studentlitteratur, Lund, (1991), 119–130.
    [8] M. Briane, Isotropic realizability of a strain field for the two-dimensional incompressible elasticity system, Inverse Problems, 32 (2016), 065002, 22 pp. doi: 10.1088/0266-5611/32/6/065002.
    [9] M. Briane, Isotropic realizability of fields and reconstruction of invariant measures under positivity properties. Asymptotics of the flow by a nonergodic approach, SIAM J. App. Dyn. Sys., 18 (2019), 1846-1866.  doi: 10.1137/19M1240411.
    [10] M. Briane, Homogenization of linear transport equations. A new approach,, J. École Polytechnique - Mathématiques, 7 (2020), 479-495.  doi: 10.5802/jep.122.
    [11] M. BrianeG. W. Milton and V. Nesi, Change of sign of the corrector's determinant for homogenization in three-dimensional conductivity, Arch. Rat. Mech. Anal., 173 (2004), 133-150.  doi: 10.1007/s00205-004-0315-8.
    [12] M. BrianeG. W. Milton and A. Treibergs, Which electric fields are realizable in conducting materials?, ESAIM: Math. Model. Numer. Anal., 48 (2014), 307-323.  doi: 10.1051/m2an/2013109.
    [13] R. Caccioppoli, Sugli elementi uniti delle trasformazioni funzionali: Un teorema di esistenza e unicitá alcune sue applicazioni, Rend. Sem. Mat. Padova, 3 (1932), 1-15. 
    [14] J. Carrand, Logarithmic bounds for ergodic averages of constant type rotation number flows on the torus: a short proof, arXiv: 2012.07481, 2020.
    [15] I. P. Cornfeld, S. V. Fomin and Y. G. Sinaĭ, Ergodic Theory, Translated from the Russian by A.B. Sosinskii, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 245, Springer-Verlag, New York, 1982. doi: 10.1007/978-1-4615-6927-5.
    [16] J. Franks, Recurrence and fixed points of surface homeomorphisms, Ergodic Theory Dynam. Systems, Charles Conley Memorial Issue, 8 (1988), 99–107. doi: 10.1017/S0143385700009366.
    [17] J. Franks and M. Misiurewicz, Rotation sets of toral flows, Proc. Amer. Math. Soc., 109 (1990), 243-249.  doi: 10.1090/S0002-9939-1990-1021217-5.
    [18] B. Dacorogna, Direct Methods in the Calculus of Variations, Second Edition, Applied Mathematical Sciences, 78, Springer, New York, 2008.
    [19] D. Fried, The geometry of cross sections to flows, Topology, 21 (1982), 353-371.  doi: 10.1016/0040-9383(82)90017-9.
    [20] D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Reprint of the 1998 edition, Classics in Mathematics, Springer-Verlag, Berlin, 2001.
    [21] F. Golse, Moyennisation des champs de vecteurs et EDP, (French), [The averaging of vector fields and PDEs], Journées Équations aux Dérivées Partielles, (Saint Jean de Monts 1990), Exp. no. XVI, École Polytech. Palaiseau, 1990, 17 pp.
    [22] F. Golse, Perturbations de systèmes dynamiques et moyennisation en vitesse des EDP, C. R. Acad. Sci. Paris Sér. I Math., 314 (1992), 115-120. 
    [23] M. R. Herman, Existence et non existence de tores invariants par des difféomorphismes symplectiques, (French), [Existence and nonexistence of tori invariant under symplectic diffeomorphisms], Séminaire sur les Équations aux Dérivées Partielles 1987-1988, XIV, École Polytech. Palaiseau, 1988, 24 pp.
    [24] M. W. Hirsch, S. Smale and R. L. Devaney, Differential Equations, Dynamical Systems, and an Introduction to Chaos, Second edition, Pure and Applied Mathematics, 60, Elsevier Academic Press, Amsterdam, 2004.
    [25] T. Y. Hou and X. Xin, Homogenization of linear transport equations with oscillatory vector fields, SIAM J. Appl. Math., 52 (1992), 34-45.  doi: 10.1137/0152003.
    [26] P.-E. Jabin and A.-E. Tzavaras, Kinetic decomposition for periodic homogenization problems, SIAM J. Math. Anal., 41 (2009), 360-390.  doi: 10.1137/080735837.
    [27] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.
    [28] A. N. Kolmogorov, On dynamical systems with an integral invariant on the torus, Doklady Akad. Nauk SSSR (N.S.), 93 (1953), 763-766. 
    [29] J. Llibre and R. S. MacKay, Rotation vectors and entropy for homeomorphisms of the torus isotopic to the identity, Ergodic Theory Dynam. Systems, 11 (1991), 115-128.  doi: 10.1017/S0143385700006040.
    [30] M. Misiurewicz and K. Ziemian, Rotation sets for maps of tori, J. London Math. Soc. (2), 40 (1989), 490-506.  doi: 10.1112/jlms/s2-40.3.490.
    [31] R. Peirone, Convergence of solutions of linear transport equations, Ergodic Theory Dynam. Systems, 23 (2003), 919-933.  doi: 10.1017/S014338570200144X.
    [32] C. L. Siegel, Note on differential equations on the torus, Annals of Mathematics, 46 (1945), 423-428.  doi: 10.2307/1969161.
    [33] E. Y. Sinaĭ, Dynamical Systems II, Ergodic Theory with Applications to Dynamical Systems and Statistical Mechanics, (Translated from the Russian), Encyclopaedia of Mathematical Sciences, 2, Springer-Verlag Berlin, 1989.
    [34] T. Tassa, Homogenization of two-dimensional linear flows with integral invariance, SIAM J. Appl. Math., 57 (1997), 1390-1405.  doi: 10.1137/S0036139996299820.
    [35] L. Tartar, Nonlocal effects induced by homogenization, Partial Differential Equations and the Calculus of Variations Vol. II, F. Colombini et al. (eds.), Progr. Nonlinear Differential Equations Appl., Birkhäuser Boston, Boston, MA, 2 (1989), 925–938.
  • 加载中

Article Metrics

HTML views(693) PDF downloads(178) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint